Alert archive / Nebraska / High Wind Watches in 2010

High Wind Watch 1, NWS North Platte, NE

May 3, 2010Deuel County, Garden County, Sheridan County, Nebraska

NWS North Platte, NE issued this high wind watch at May 3, 2010, 2:14 PM MDT for Deuel County, Garden County, Sheridan County, Nebraska. It took effect at May 4, 2010, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 3, 2010, 2:14 PM MDT (20:14 UTC)
In effect from
May 4, 2010, 11:00 AM MDT
Expired
May 4, 2010, 2:33 AM MDT
In force
Issued by
NWS North Platte, NE

Counties Deuel County, NE, Garden County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at May 3, 2:07 PM MDT, 7 minutes earlier.

Area forecast discussion, May 3, 2:07 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT MON MAY 3 2010

.DISCUSSION...
THINGS HAVE CHANGED DRAMATICALLY SINCE YESTERDAY. THE RUNS OF THE
GFS AT 00Z AND LATER HAVE GRADUALLY RAMPED UP WINDS SPEEDS WITH
DEEP VERTICAL MIXING HELPING TO TRANSFER MOMENTUM DOWNWARD. DEEP
LOW PRESSURE ACROSS THE NRN PLAINS AND SRN CANADA AND A STRONG
MIDLEVEL JET MAXIMA CROSSING NEBRASKA TUESDAY AFTERNOON IS
EXPECTED PRODUCE A HIGH WIND SITUATION FROM WY THROUGH THE
NEBRASKA PANHANDLE. A 75:25 BLEND OF THE FASTER MAV GUIDANCE AND
SLOWER MET GUIDANCE WAS USED FOR WIND SPEEDS AND 5 MPH WAS ADDED
TO THE RESULTS OF THE GUST TOOL. THIS PRODUCED 25 TO 40 MPH WINDS
GENERALLY ALONG AND WEST OF HIGHWAY 83 WITH A FEW GUSTS TO 60 MPH
ACROSS GARDEN COUNTY.

A HIGH WIND WATCH IS IN PLACE FOR THE EASTERN PANHANDLE WITH A WIND
ADVISORY FARTHER EAST. BLENDED GFS AND NAM INDICATED NEAR 15
PERCENT HUMIDITY TUESDAY AFTERNOON SO A FIRE WEATHER WATCH IS IN
PLACE FOR THE PANHANDLE AND THE SANDHILLS. FORECASTERS TONIGHT CAN
TAKE ONE MORE LOOK AT THE DATA AND DECIDE IF THE GFS HAS OVERSHOT
THE EXPECTED WINDS AND HUMIDITY TUESDAY.

THE MODELS HAVE ALSO SPED UP THE COLD FRONT TUESDAY SO
TEMPERATURES ARE EXPECTED TO REACH INTO THE MID 70S AHEAD OF THE
FRONT IN THE AFTERNOON WITH 60S TO THE NORTH. THE NAM ALSO
SUGGESTED SOME MOISTURE POOLING AND INSTABILITY CAPABLE OF
PRODUCING A FEW ISOLATED TSTMS TUESDAY AFTERNOON AND EVENING EAST
OF HIGHWAY 83.

THE LATEST RUN OF THE ECMWF IS BLASTING THE COLD FRONT INTO
CENTRAL TEXAS AND THIS SHOULD LIMIT MOISTURE RETURN FOR THE
SYSTEM THURSDAY WHICH IS FCST BY ALL SOLNS TO TRACK THROUGH SOUTH
DAKOTA BRUSHING NEBRASKA WITH LIGHT RAIN...AND SNOW AT TIMES. THE
GFS AND GEM ARE FARTHER NORTH WITH THE FRONT ACROSS THE RED RIVER
VALLEY AND THE NAM HAS THE FRONT ACROSS CNTL OKLAHOMA. THE BULK OF
THE PCPN IS CLEARLY EXPECTED TO FALL ACROSS SOUTH DAKOTA WITH THE
NAM PAINTING WRN NEB WITH UP TO AN INCH OF RAIN.

ANOTHER STRONG BATCH OF CANADIAN AIR WILL MOVE IN FRIDAY AND
SATURDAY PRODUCING NEAR OR BELOW FREEZING TEMPERATURES BOTH
MORNINGS. HIGHS WILL RANGE FROM THE 40S AND 50S NORTH TO AROUND 60
SOUTH. THIS HIGH PRESSURE SYSTEM AND ANOTHER STRONG LONG WAVE TROF
BUILDING SHARPLY THROUGH THE WRN U.S. SUNDAY AND MONDAY IS
EXPECTED TO BECOME THE BASIS FOR A DEVELOPING WARM FRONT AND A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CNTL NEB.

&&

.AVIATION...
VFR CONDITIONS TO OCCUR THROUGH NEXT 24 HRS. SFC TROUGH AND WESTERLY
WINDS 10 TO 20 KTS WILL BACK TO SOUTHWEST AND DIMINISH TO 5 TO 15 KTS
OVERNIGHT. CURRENT SCT-BKN070 CUMULUS WILL DISSIPATE THIS
EVENING...ALTHOUGH SCT120 BKN200 INTO THIS EVENING...CLEARING TO
SCT250 OVERNIGHT INTO TUES. COLD FRONT TO PASS KVTN NEAR 15Z TUES
AND KLBF NEAR 18Z. FOR KVTN WEST WINDS BEHIND FRONT WILL INCREASE
AFT 17Z TO 25KTS SUSTAINED W/GUSTS TO 40 KTS AFT 20Z. WINDS AT KLBF
LIGHTER ALTHOUGH WNW WINDS SUSTAINED INCREASE TO 20 KTS WITH GUSTS
TO 30 KTS BY 20Z. WINDS TO DIMINISH CONSIDERABLY BY 00Z WITH THE
APPROACH OF SUNSET.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/
TUESDAY FOR NEZ023-024-035-036-057-058-094.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NEZ204-206.

WIND ADVISORY FROM NOON TO 7 PM CDT TUESDAY FOR NEZ005-006-008-
025-026-037-059.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NEZ004-022-056.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...ROBERG
Hazardous weather outlook, May 3, 4:20 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
520 AM CDT MON MAY 3 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-041030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
520 AM CDT MON MAY 3 2010 /420 AM MDT MON MAY 3 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY...VERY WINDY CONDITIONS ARE EXPECTED WITH THE PASSAGE
OF A FRONT...ESPECIALLY IN NORTH CENTRAL AND NORTHWEST NEBRASKA.
COMBINING THE WIND WITH VERY LOW RELATIVE HUMIDITY...THE RISK OF
FIRE WILL INCREASE ON THE PRAIRIES AND RANGE LANDS OF WESTERN
NEBRASKA. SINCE NEW GRASS IS EMERGING...THE FIRE DANGER IS
NOT EXPECTED TO BE EXTREME...BUT THERE IS PROBABLY ENOUGH DRY
GRASS LEFT FROM WINTER THAT A FIRE COULD SPREAD IF IT STARTED. THE
OTHER POSSIBLE HAZARD WITH THE FRONT IS A SLIGHT CHANCE OF
THUNDERSTORMS...ESPECIALLY IN NORTH CENTRAL NEBRASKA WHERE
MOISTURE MAY BE MORE FAVORABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:49 PM MDTFire Weather WatchLBFArthur, Blaine, Brown, Cherry, Deuel, Garden and 9 more13 hr
May 3, 2:14 PM MDTWind AdvisoryLBFArthur, Blaine, Brown, Cherry, Grant, Hooker and 7 more29 hr

Nearby

High Wind Watches in Nebraska, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.